MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EMPOWR 3D KNEE; DJO EMPOWR KNEETM, FIN BP, NP, 10L

ENCORE MEDICAL L.P. EMPOWR 3D KNEE; DJO EMPOWR KNEETM, FIN BP, NP, 10L
Model Number 351-01-110
Health Effect - Clinical Code Fall (1848)
Date of Event 01/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was reported as loosening.The previous surgery and the surgery detailed in this event occurred 2 years and 8 months apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) shows that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There was a non-conformance associated with the main part #351-01-110, djo empowr kneetm, fin bp, np, 10l, which documents that out of 20 parts lot, 1 part was rejected and scrapped due to tool mark on the face of the part as the tool was broken.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to loosening.There were no findings during this evaluation that indicate the reported devices were defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.The agent has clearly mentioned that "patient fell causing the tibia to become loose".There are multiple factors that may also contribute to the event that are outside the control of djo surgical such as lack of care, patient activities or trauma.There are no indications of a product or process issue affecting implant safety or effectiveness.
 
Event or Problem Description
Revision surgery - patient fell causing the tibia to become loose.

Brand Name
EMPOWR 3D KNEE
Common Device Name
DJO EMPOWR KNEETM, FIN BP, NP, 10L
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445,
MDR Report Key9750345
Report Number1644408-2020-00114
Device Sequence Number16857807
Product Code JWH
UDI-Device Identifier00888912167871
UDI-Public(01)00888912167871
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K143242
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/06/2023
Device Model Number351-01-110
Device Catalogue Number351-01-110
Device Lot Number986R1029
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2020
Initial Report FDA Received Date02/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR